Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 165, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 9, 2013, 6:15 AM CDT for Douglas County, Todd County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2013, 6:15 AM CDT (11:15 UTC)
- Expired
- Sep 9, 2013, 7:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 191 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS53 KMPX 091115
SVRMPX
MNC041-153-091200-
/O.NEW.KMPX.SV.W.0165.130909T1115Z-130909T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 AM CDT MON SEP 9 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
NORTHERN TODD COUNTY IN CENTRAL MINNESOTA...
* UNTIL 700 AM CDT
* AT 612 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF WADENA TO 8 MILES SOUTHWEST OF
WADENA TO 6 MILES NORTHWEST OF LAKE CARLOS STATE PARK...AND MOVING
EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE CARLOS STATE PARK...STAPLES...MILTONA...BELLE RIVER...
HEWITT...BERTHA...ROSE CITY...EAGLE BEND...CLOTHO...CLARISSA...
BROWERVILLE AND PHILBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4636 9471 4636 9466 4635 9464 4607 9465
4594 9557 4612 9548 4612 9515 4636 9517
4637 9515 4638 9475
TIME...MOT...LOC 1114Z 258DEG 45KT 4653 9529 4637 9523
4604 9540
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
641
WWUS53 KMPX 091132
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 AM CDT MON SEP 9 2013
MNC041-153-091200-
/O.CON.KMPX.SV.W.0165.000000T0000Z-130909T1200Z/
DOUGLAS MN-TODD MN-
632 AM CDT MON SEP 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN TODD
AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 700 AM CDT...
AT 630 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF WADENA TO VERNDALE TO 11 MILES
SOUTHEAST OF PARKERS PRAIRIE...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STAPLES...CLARISSA...BROWERVILLE AND PHILBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4636 9471 4635 9464 4634 9465 4607 9465
4598 9530 4598 9532 4612 9524 4612 9515
4636 9517 4637 9515 4638 9475
TIME...MOT...LOC 1132Z 258DEG 45KT 4657 9497 4641 9491
4608 9508
HAIL...0.75IN
WIND...60MPH
$$203
WWUS53 KMPX 091147
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
647 AM CDT MON SEP 9 2013
MNC041-091157-
/O.CAN.KMPX.SV.W.0165.000000T0000Z-130909T1200Z/
DOUGLAS MN-
647 AM CDT MON SEP 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4636 9471 4635 9464 4634 9465 4607 9465
4600 9515 4609 9515 4610 9514 4611 9515
4612 9515 4636 9517 4637 9515 4638 9475
TIME...MOT...LOC 1147Z 258DEG 45KT 4660 9470 4644 9464
4611 9482
$$
MNC153-091200-
/O.CON.KMPX.SV.W.0165.000000T0000Z-130909T1200Z/
TODD MN-
647 AM CDT MON SEP 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN TODD
COUNTY UNTIL 700 AM CDT...
AT 644 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF STAPLES AIRPORT TO 7 MILES NORTHEAST
OF STAPLES AIRPORT TO 9 MILES NORTH OF LONG PRAIRIE...AND MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN TODD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4636 9471 4635 9464 4634 9465 4607 9465
4600 9515 4609 9515 4610 9514 4611 9515
4612 9515 4636 9517 4637 9515 4638 9475
TIME...MOT...LOC 1147Z 258DEG 45KT 4660 9470 4644 9464
4611 9482
HAIL...0.75IN
WIND...60MPH
$$473
WWUS53 KMPX 091153
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 AM CDT MON SEP 9 2013
MNC153-091203-
/O.EXP.KMPX.SV.W.0165.000000T0000Z-130909T1200Z/
TODD MN-
653 AM CDT MON SEP 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TODD COUNTY WILL
EXPIRE AT 700 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4636 9471 4635 9464 4634 9465 4607 9465
4600 9515 4609 9515 4610 9514 4611 9515
4612 9515 4636 9517 4637 9515 4638 9475
TIME...MOT...LOC 1153Z 258DEG 45KT 4661 9459 4645 9453
4612 9472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:29 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 9, 3:29 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 AM CDT MON SEP 9 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CDT MON SEP 9 2013
LOW PRESSURE WAS OVER CENTRAL SD EARLY THIS MORNING WITH A WARM
FRONT CURVING SE ACROSS CENTRAL IA. AS OF 3 AM...SCATTERED
THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL AND FAR SOUTHWEST
MN IN AN AREA OF STRONG LOW LEVEL THETA-E ADVECTION. THE ACTIVITY
WILL SPREAD QUICKLY NORTHEAST THIS MORNING...PASSING THROUGH THE
TWIN CITIES AND CENTRAL MN AROUND DAY BREAK AND THROUGH WEST
CENTRAL WI DURING THE MORNING. THE PRECIPITATION SHOULD BE NORTH
AND EAST OF THE FA BY 17Z IF NOT SOONER.
EXTENSIVE STRATUS COVERS THE REGION THIS MORNING AHEAD OF THE WARM
FRONT. THE SOUTHERN EDGE OF THE CLOUDINESS HAS PUSHED INTO FAR
SOUTHERN MN AND IS LIFTING NORTH NEAR 15 MPH. THIS WOULD PLACE IT
NEAR THE FAR NORTHERN BORDER OF THE FA BY NOON WITH GENERALLY
SUNNY CONDITIONS IN ITS WAKE. STRONG SOUTHERLY FLOW WILL INCREASE
THIS AFTERNOON IN THE WAKE OF THE WARM FRONT. MODEL CONSENSUS
CONTINUES WITH 850 MB TEMPERATURES REACHING 26-27 DEG C FROM SOUTH
CENTRAL MN THROUGH EAST CENTRAL MN AND WEST CENTRAL WI DURING THE
AFTERNOON. BIAS CORRECTED SREF/NAM AND ECMWF GUIDANCE STILL POINT
TO HIGHS FROM 95 TO 100 DEGREES IN THE AFOREMENTIONED AREAS. THIS
MATCHED THE CURRENT HIGH TEMPERATURE GRID VERY WELL WITH NO
CHANGES MADE. THE HEAT ADVISORY AREA LOOKS REAL GOOD AND WILL
REMAIN IN EFFECT. HEAT INDICES CAME OUT BETWEEN 98 AND 103 DEGREES.
DURING THE AFTERNOON... THE LOW PRESSURE SYSTEM WILL MAKE ITS WAY
INTO WEST CENTRAL MN WITH A COLD FRONT TRAILING SOUTHWEST THROUGH
NEBRASKA. THE LOW AND COLD FRONT WILL MOVE ACROSS THE EASTERN AND
SOUTHERN FA EARLY TONIGHT. STRONG TO SEVERE THUNDERSTORMS MAY
OCCUR THIS EVENING TO THE NORTH AND EAST OF CAMBRIDGE AT THE NOSE
OF THE LOW LEVEL WIND FIELD AND A CORE OF 50-55 KNOTS WESTERLY
WINDS. FAR NORTHERN AREAS OF WI SEEM QUITE VULNERABLE. A CAP TO
THE SOUTHWEST WILL LIKELY KEEP MUCH PRECIPITATION FROM DEVELOPING
ALONG THE COLD FRONT UNTIL LATER IN THE EVENING WHEN HEIGHT FALLS
BEGIN TO OCCUR. LAYER MOISTURE INCREASES BY LATE IN THE EVENING
FROM NORTH OF THE CITIES THROUGH EASTERN SD. SOME Q-VECTOR
CONVERGENCE IS NOTED AS WELL...PRIMARILY OVER SW MN. HENCE... SOME
LIKELY POPS PLACED BETWEEN THE SW METRO AND THE SW CORNER OF THE
FA. STILL... AMOUNTS DON'T LOOK TO BE MORE THAN A TENTH OF AN INCH.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 300 AM CDT MON SEP 9 2013
THE LONG TERM WILL START WITH A POSITIVELY TILTED TROUGH WORKING
ACROSS THE NRN CONUS...THAT WILL GIVE WAY TO A HIGHLY AMPLIFIED WRN
RIDGE/ERN TROUGH PATTERN FOR THE END OF THE WEEK. BY THE
WEEKEND...THE GFS/ECMWF CONTINUE TO SHOW UPPER ENERGY FROM THE WRN
MONSOON GETTING HOOKED UP WITH A NRN STREAM WAVE...THAT SENDS
ANOTHER POSITIVELY TILTED SHORTWAVE ACROSS THE INTERNATIONAL BORDER
ON SATURDAY. AT THE SFC...A SECONDARY COLD FRONT WILL WORK ACROSS
THE AREA WEDNESDAY...WITH CANADIAN HIGH PRESSURE TAKING
CONTROL FOR WED THROUGH FRI. THE UPPER WAVE FOR SATURDAY WILL DRAG
ANOTHER COLD FRONT ACROSS THE REGION THEN...WITH RAIN CHANCES
RETURNING FOR SAT INTO SUN.
FOR TUESDAY AND WEDNESDAY...ALTHOUGH WE WILL BE BEHIND THE FRONT
BRINGING THE HEAT TODAY...WE WILL NOT SEE A SIGNIFICANT COOL DOWN
UNTIL THE SECONDARY COLD FRONT MOVES THROUGH WEDNESDAY NIGHT.
925-850 MB TEMPS WILL STILL RANGE FROM 16 C TO 20 C...WHICH IS MORE
THAN ENOUGH TO GENERATE ONE MORE DAY WITH HIGHS IN THE 80S...SO LONG
AS CLOUD COVER DOES NOT GET OVERDONE. TUESDAY ALSO LOOKS TO GO BY
DRY...AS BEST LOW LEVEL FORCING WILL BE AHEAD OF THE COLD FRONT SE
OF THE MPX CWA...WHILE BEST UPPER FORCING ASSOCIATED WITH THE
SHORTWAVE LOOKS TO GO ACROSS NE MN. GIVEN THE PRESENCE OF AN UPPER
JET STREAK ACROSS CENTRAL MN AND STRONG MID LEVEL TEMP GRADIENTS IN
THE WAKE OF TONIGHTS COLD FRONT...THE SOUTHEAST HALF OF THE MPX CWA
COULD SEE A HEALTHY AMOUNT OF CLOUD THROUGH THE DAY ON
TUESDAY...WHICH COULD TAKE A GOOD BITE OUT OF HIGHS AS WAS SEEN
YESTERDAY.
FOR THURSDAY AND FRIDAY...A TASTE OF FALL PRETTY MUCH SUMS UP THESE
DAYS. 925-850 TEMPS WILL FALL BACK INTO THE SINGLE DIGITS...WHILE
DEWPS FALL BACK INTO AT LEAST THE 40S...WITH SOME 30S LIKELY ACROSS
WRN WI CLOSER THE THE CENTER OF THE HIGH THAT WILL BE PASSING ACROSS
THE GREAT LAKES. GIVEN THE DRY NATURE OF THIS AIRMASS...WE WILL SEE
SOME PRETTY DRASTIC DIURNAL TEMPERATURE SWINGS ON THE ORDER OF 30
DEGREES. IN ADDITION...A FEW PLACES OUT IN WRN WI SHOULD HAVE A GOOD
SHOT AT SEEING LOWS DROP INTO THE 30S BOTH FRIDAY AND SATURDAY
MORNINGS.
FOR THE WEEKEND...IT IS STILL LOOKING PROMISING FOR SOME
RAIN...MAINLY ON SATURDAY. RETURN FLOW WILL DEVELOP QUICKLY ON
FRIDAY NIGHT...WITH A DECENT LLJ WORKING ACROSS MN DURING THE DAY ON
SATURDAY. ECMWF IS BY FAR THE MOST AGGRESSIVE WITH THIS
FEATURE...SHOWING A CONVECTIVE SYSTEM COMING OUT OF SODAK FRIDAY
NIGHT AND WORKING ACROSS CENTRAL/SRN MN ON SATURDAY. THE GFS IS A
BIT MORE SPLIT...WITH ENERGY GOING MAINLY NORTH AND SOUTH OF THE MPX
CWA. AT ANY RATE...THIS SCENARIO MORE THAN SUPPORTS THE 30-50 POPS
INHERITED FROM THE CONSENSUS MODEL BLEND SATURDAY AND SATURDAY NIGHT.
FOR THE SECOND HALF OF THE WEEKEND...WE WILL SEE YET ANOTHER STRONG
CANADIAN HIGH WORKING IN BEHIND THE COLD FRONT...WHICH THE GFS AND
ESPECIALLY THE ECMWF HAVE SPED UP A BIT. THIS WILL START NEXT WEEK
OFF COOL AND DRY NOTE ONCE AGAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1106 PM CDT SUN SEP 8 2013
COMPLICATED NEXT 24 HOURS WITH A STRONG SURGE OF HOT/MOIST AIR
FROM THE SOUTHWEST FOLLOWED BY A STRONG COLD FRONT...BRINGING SOME
CONVECTION ALONG WITH BREEZY/GUSTY CONDITIONS AND A SIGNIFICANT
WIND SHIFT. MVFR CEILING PREVALENT ACROSS THE REGION THIS EVENING.
CEILINGS WILL LOWER THRU THE OVERNIGHT HOURS...HITTING IFR LEVELS
SHORTLY AFTER MIDNIGHT AND REMAINING AS SUCH POST-SUNRISE. THERE
MAY EVEN BE ENOUGH DEWPOINT AND LOW LEVEL MOISTURE SURGING TO
ALLOW FOR IFR-OR-WORSE VSBY FOG ARND DAYBREAK. THE DEGRADED CONDS
WILL LAST THRU LATE MORNING...THEN AS THE CDFNT MAKES ITS WAY ACRS
MN INTO WI...THE WIND SHIFT PLUS DRIER AIR WILL CLEAR OUT THE
SKIES AND MAKE FOR JUST SCT COVERAGE LATE IN THE DAY. AS FOR
PRECIP...THE BEST POTENTIAL WILL BE OVER NRN TAF SITES...MAINLY
KAXN-KSTC-KMSP. HAVE VERY LOW CONFIDENCE ON TS MAKING IT INTO THE
SITES WHILE CONFIDENCE IS HIGHER THAN SIMPLY PRECIP...SPECIFICALLY
-RA...WILL OCCUR SO WILL MAINTAIN TEMPO GROUPS FOR -RA WITHOUT
MENTION OF TS/CB ATTM. SECONDLY...REGARDING WINDS...THE VEERING OF
WINDS FROM SE TO SW AND NW LATE IN THE DAY WILL ALSO OCCUR WITHIN
A TIGHTENING PRES GRADIENT...MAKING FOR BREEZY/GUSTY CONDITIONS
WITH THE SHIFT. THE TIMING IS QUESTIONABLE BY AN HOUR OR SO EITHER
WAY ALONG WITH HOW POTENT THE WIND SHIFT MAY BE...SO THE TREND IS
THE MAIN THING AT THIS POINT AND THE FORECAST WILL BE REFINED
CLOSER TO THE EVENT.
KMSP...HAVE STARTED OUT WITH MVFR CONDS BEFORE DROPPING TO
SUB-1700 FT CEILINGS THRU DAYBREAK. IN ADDITION...SCATTERED
SHOWERS ALONG WITH PATCHY MVFR FOG MAY AFFECT THE FIELD DURING THE
MORNING PUSH. CEILINGS ALSO HAVE POTENTIAL TO DROP BELOW 1000 FT
DURG THE MORNING PUSH. AS THE MORNING PROGRESSES...CONDS WILL BE
SLOW TO IMPROVE AND HAVE HELD ON TO MVFR CEILINGS INTO EARLY AFTN.
VFR CONDS ARRIVE BY MIDDAY ALONG WITH THE WIND SHIFT. WINDS BECOME
BREEZY/GUSTY THRU THE AFTN WHILE SKIES IMPROVE SIGNIFICANTLY.
/OUTLOOK FOR KMSP/
TUE...VFR. CHC -RA EARLY. W WINDS 5-10 KT.
WED...VFR. NW WINDS 10 KT.
THU...VFR. N WINDS 10 KT.
&&
.FIRE WEATHER...
ISSUED AT 300 AM CDT MON SEP 9 2013
SEVERE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS AFTERNOON
FROM SOUTH CENTRAL THROUGH EAST CENTRAL MINNESOTA AS WELL AS THE
ST CROIX RIVER VALLEY. HIGH TEMPERATURES IN THESE AREAS WILL REACH
THE THE UPPER 90S... WHILE DEW POINTS LOWER TO BETWEEN 55 AND 60
DEGREES. THIS SCENARIO YIELDS MINIMUM RELATIVE HUMIDITY VALUES
FROM 25 TO 30 PERCENT IN LATE AFTERNOON HOURS. IN ADDITION...
SOUTH TO SOUTHWEST WINDS AT 15 TO 25 MPH WILL OCCUR THIS
AFTERNOON. WHILE VEGETATION IS STILL RATHER GREEN... THE
PRECIPITATION DEFICITS OVER THE LAST MONTH AND THE MOUNTING
DROUGHT CONDITIONS STILL WARRANT A HEIGHTENED AWARENESS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
MNZ049>053-057>063-065>070-073>078-082>085-091>093.
WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
WIZ014>016-023>028.
&&
SHORT TERM...RAH
LONG TERM...MPG
AVIATION...JPC
FIRE WEATHER...RAHHazardous weather outlook, Sep 9, 3:54 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 AM CDT MON SEP 9 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 354 AM CDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING FOR ALL BUT SOUTH CENTRAL MINNESOTA. THE THREAT FOR SEVERE WEATHER WITH THIS ACTIVITY IS LOW. A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. IF THUNDERSTORMS ARE SEEN...THEY WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS DURING THE EVENING...WITH THE SEVERE THREAT DIMINISHING OVERNIGHT. DANGEROUS HEAT INDICES AROUND 100 DEGREES ARE EXPECTED THIS AFTERNOON FOR ALL BUT WESTERN AND PARTS OF CENTRAL MINNESOTA. IN ADDITION...BREEZY AND DRY CONDITIONS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS FROM SOUTH CENTRAL MINNESOTA INTO WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY. THE THREAT FOR SEVERE WEATHER APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 9, 5:39 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 AM CDT MON SEP 9 2013
MNZ041-042-091130-
DOUGLAS-TODD-
539 AM CDT MON SEP 9 2013
AT 533 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FERGUS FALLS TO
CHARLESVILLE. THESE STORMS WERE MOVING EAST AT 50 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS THROUGH 645 AM.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MELBY.
MILTONA.
MILLERVILLE.
LEAF VALLEY.
EAGLE BEND.
HEWITT.
BERTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4636 9471 4636 9467 4578 9465 4576 9577
4611 9578 4612 9576 4612 9565 4611 9516
4636 9517 4637 9515 4638 9475
TIME...MOT...LOC 1035Z 270DEG 42KT 4628 9599 4593 9617The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:39 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.